Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jessikak

80-120 mgs daily over 7 months

Recommended Posts

I got pink eye today. This makes twice that I got it while on tane. The other time was last month! I hate this. No more contacts for me.

Share this post


Link to post
Share on other sites

Hello! :wavey: Sounds like your doing well. I'm also surprised that your derm started you right off with 80mgs a day. Mine started me at 40mgs for the first month to adjust then bumped me to 80mgs starting the 2nd month. Also tend to get less of an IB if it's gradual. Oh well! :shrug:

You poor thing :comfort: Pinkeye?? Yuck. I've had that before after coming off some serious antibiotics. Hope you feel better.

Share this post


Link to post
Share on other sites

Hey!!

I am doing good for the most part. I was surprised too. He is a young dermatologist though. He said he doesn't believe in wasting time with cremes and antibiotics when the person has tried them before to no avail like some of his older colleagues. So he starts out with a decent dosage of tane and watches his patients carefully.

My IB was not terrible as fas as cysts go. I mostly had a few pustules and tons of blackheads.

Thanks! I just hope I don't get it again while I am on tane.

Share this post


Link to post
Share on other sites

Hi - I started around same time as you; early Nov so it's been nearly 4 months for me; I have seen some improvement, however, i still get spots somewhat regularly; specifically i get deep under the skin ones, that form bumps mostly on my forhead and very few on my cheeks..

i'm male; 75kg; so far I've done

4 weeks on 20mg

6 weeks on 40mg

6 weeks on 60mg

i have an appt with the derm next wed; hope he ups me to 80mg

his strategy has been to start with low dosage and increase very gradually in order to allow my body to adjust, thereby minimizing side effects..... perhaps that has been good because my side effects are very minimal... for the first 3 months it was just dry lips and over the last month i've started feeling the inside of my noze quite dry..... but really nothing else; my skin is not really flaky or flushing or anything like that.

Share this post


Link to post
Share on other sites

I used to only get acne on my forehead but as I got older it migrated to my cheeks! lol

I hope he ups your dosage too! :D The worse side effect I have noticed since I started on 120mgs a day is dry eyes. The are horrible! How are your eyes?

That sounds like a good way to go too. My derm shocked my body but he says I am doing fine so I guess that is good.

Share this post


Link to post
Share on other sites

That seems like a really high dose even if he guessed 160 (upping you to 120mg). I'm on 80mg and weigh more than that (and I'm on my second prescription - 3rd month). I thought 120mg was considered too high for anyone - so what I've heard.

Share this post


Link to post
Share on other sites

I thought so too but I am hoping it will just be for this month and then he'll lower me back to 80mgs. I've been on 120/mgs for 15 days now and have not noticed a major increase in side effects except for my dry eyes. I go back to the derm on March 17th but run out of meds on the 14. I might just take 80/mgs a day for a couple of days this month.

Share this post


Link to post
Share on other sites

MONTH 4

Well it was a bumpy ride but I made it through another month. Pretty much the same side effects as last month just intensified. No pink eye though. Yaaaa! I did quit wearing my contacts which helped.

I will still be on 120mg. He said the same thing this time as last time. He says not to worry though because he thinks he can get it to clear. He mentioned staying on it for 7 months instead of 6. He said one of his patients was not clearing for 6 months but when he came back after the seventh he was clear. So I am not worried.

He did say that the whiteheads on my cheeks looked like milia and might have to be extracted later. I hope they clear but if not I am okay with that. I only have 5 large ones at most.

Happy St. Patrick's Day! :D

Share this post


Link to post
Share on other sites

MONTH 5

So not any improvement. In fact I think it has got worse. I broke out really bad this month. Two huge cysts and new blackheads. I am really disappointed. I've been oily the past few weeks too. No more problems with dry eyes though. My joints and muscles ache so much. That is the worst I believe. Well that, dry lips, and always being tired!!

I think I might not be clearing because of so much stress, school and etc. I always touch my face out of habit when I am stressed.

He is keeping me on 120mgs for two more months. Then that is it. If it is not all the way clear too bad. I uploaded my picture after the end of month 5.

Did anybody else get worse later in their treatment and then get better? :wall:

Share this post


Link to post
Share on other sites

Damn, 120mg a day, I applaud you for bravery and toughness.

I don't know about breaking out further down the line...but hey at least it'll be gone when it leaves! (if that made sense)

Share this post


Link to post
Share on other sites

MONTH 6

So this was a fantastic month! Not a single breakout. All I have left are tiny whiteheads/blackheads. There were a few stubborn blackheads and one whitehead on my cheek(you can see them good on last month's pic) that were just not leaving, so my derm extracted them! It is so awesome. I love my skin now!

I will be on tane for one more month, 120mgs just as a precaution. My derm was really pleased though. :D The side effects have really eased up in the last month as well. The only two that bother me are dry lips and feeling achy in my joints and muscles.

I have tons of scars but once the post-acne marks fade I do not think the scars will bother me as much. We'll see.

Thanks bob12! It has been rough but this month answered my own question.

Share this post


Link to post
Share on other sites

wow, you cleared up nicely. when i read that you were put on 120mg a day, i was pretty surprised. didn't think anyone would be prescribed that strong of a dosage, but it went smoothly judging from your pictures!

congrats and hopefully your last month won't cause any random breakouts!

Share this post


Link to post
Share on other sites

im also surprised of ur dose. im 205 lbs, my derm started me on 40. im on month 2 and im on 60 now. and she said she wants to get me to 80 because im a big guy. i dont even think she is gonna get me to 120.

Share this post


Link to post
Share on other sites
wow, you cleared up nicely. when i read that you were put on 120mg a day, i was pretty surprised. didn't think anyone would be prescribed that strong of a dosage, but it went smoothly judging from your pictures!

congrats and hopefully your last month won't cause any random breakouts!

Share this post


Link to post
Share on other sites
wow, you cleared up nicely. when i read that you were put on 120mg a day, i was pretty surprised. didn't think anyone would be prescribed that strong of a dosage, but it went smoothly judging from your pictures!

congrats and hopefully your last month won't cause any random breakouts!

im also surprised of ur dose. im 205 lbs, my derm started me on 40. im on month 2 and im on 60 now. and she said she wants to get me to 80 because im a big guy. i dont even think she is gonna get me to 120.

Share this post


Link to post
Share on other sites

^interesting!

kind of worried now, since it says people on the lower dosages usually need to come back for another treatment =x! and that once daily dosing isn't recommended? O_O.

Share this post


Link to post
Share on other sites

2 MONTHS POST-TANE

I do not break out anymore! I still have one-two whiteheads/milia though. I am scarred because of my 11 year battle with acne despite being clear now. The red marks have not faded yet either. I am so glad I used Tane. It helped so much. I am looking forward to the future when the red marks fade and I can accept my scars.

I do not appear to have any lasting side effects from the Tane. My lips, dry eyes, and aches are all better. Hopefully I will get my contacts back soon now that my eyes are not dry. I don't have problems with flushing either.

I posted my pics in my gallery. They should be viewable by tomorrow.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×